Recent Posts

Archive

Tags

Ask Ang 1/29: Periods While on the Pill


Is it normal to stop having your period after a while on the birth control pill? I’ve been on the pill well over a year, have never had vaginal intercourse (so I’m not pregnant), but haven’t gotten a period in 4 months, and often spot while on the active pills. Is the birth control even working?​

Depending on the kind of birth control pill you’re taking, it’s totally normal for your period to stop or become irregular. This can happen naturally or if you miss doses.

According to Healthline, if you’re taking continuous birth control pills (like Seasonale, Seasonique, or Yaz), you should expect to miss periods. For this variety, you take active pills for three months, followed by a week of inactive pills when you’ll get your period. Aside from spotting between months, your period will only come four times a year.

There’s also a chance that it isn’t your birth control to blame. Other causes of missed periods include stress, weight loss or intense exercise. If you want to know for sure what’s up, though, the best thing to do is consult your doctor.

We hope this week’s edition of Ask Ang was helpful! If you have a question, please submit it to tinyurl.com/askang!

3700 O St NW
Washington, DC 20057
USA

  • Facebook
  • Twitter
  • Instagram

©2019 by H*yas for Choice